orthostatic intolerance(redirected from soldiers’ heart)
an abnormal response to standing upright that results from decreased blood pressure and inadequate blood flow to the brain, characterized by a variety of symptoms, including lightheadedness, palpitations, tremulousness, visual disturbances, and syncope. It occurs in both acute and chronic forms and is frequently seen as a transient condition in space travelers returning from microgravity. The cause is unknown but may be related to abnormalities in the autonomic regulation of cardiovascular function.
orthostatic intoleranceA condition (OMIM:604715) characterised by lightheadedness, fatigue, altered mentation, syncope and tachycardia upon assuming an upright position, and markedly elevated serum norepinephrine.
Defects in SLC6A2, which encodes a member of the sodium:neurotransmitter symporter that regulates norepinephrine homeostasis, are a cause of orthostatic intolerance.
or·tho·stat·ic in·tol·er·ance(ōr'thō-stat'ik in-tol'ĕr-ăns)
Decreased venous return in the upright position typically experienced by astronauts after returning to an environment subject to gravity.
Loss of consciousness, near fainting, or light-headedness occurring when a person stands up from a seated or resting position. It is caused by insufficient blood flow to the brain, typically brought on by inability to raise blood pressure during changes in posture.